Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 97, NWS Shreveport, LA

April 4, 2012Angelina County, Sabine County, San Augustine County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2012, 3:23 AM CDT for Angelina County, Sabine County, San Augustine County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2012, 3:23 AM CDT (08:23 UTC)
Expired
Apr 4, 2012, 4:30 AM CDT
In force
67 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Angelina County, TX, Sabine County, TX, San Augustine County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 9:48 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2361 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.1
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WUUS54 KSHV 040823
SVRSHV
TXC005-403-405-040930-
/O.NEW.KSHV.SV.W.0097.120404T0823Z-120404T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
323 AM CDT WED APR 4 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
  SABINE COUNTY IN EASTERN TEXAS...
  SOUTHERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...

* UNTIL 430 AM CDT

* AT 314 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF
  PINELAND...OR 14 MILES NORTHEAST OF ROCKLAND...AND MOVING EAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HEMPHILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3107 9427 3130 9432 3134 9431 3149 9374
      3147 9375 3145 9370 3137 9367 3137 9364
      3135 9367 3130 9369 3126 9361 3117 9360
      3115 9393 3113 9403 3111 9405
TIME...MOT...LOC 0823Z 250DEG 26KT 3115 9412

$$

05
1 follow-up statement
542 
WWUS54 KSHV 040849
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
349 AM CDT WED APR 4 2012

TXC005-040859-
/O.CAN.KSHV.SV.W.0097.000000T0000Z-120404T0930Z/
ANGELINA TX-
349 AM CDT WED APR 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR ANGELINA COUNTY IS
CANCELLED...

LAT...LON 3111 9411 3141 9405 3149 9375 3146 9374
      3145 9371 3136 9367 3137 9364 3130 9369
      3126 9361 3117 9360 3115 9393 3113 9403
      3111 9405
TIME...MOT...LOC 0849Z 250DEG 26KT 3121 9391

$$

TXC403-405-040930-
/O.CON.KSHV.SV.W.0097.000000T0000Z-120404T0930Z/
SABINE TX-SAN AUGUSTINE TX-
349 AM CDT WED APR 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT
FOR SAN AUGUSTINE AND SABINE COUNTIES...

AT 348 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR PINELAND...OR 21 MILES NORTHWEST OF BURKEVILLE...MOVING EAST AT
30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
YELLOWPINE...HEMPHILL AND FAIRMOUNT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3111 9411 3141 9405 3149 9375 3146 9374
      3145 9371 3136 9367 3137 9364 3130 9369
      3126 9361 3117 9360 3115 9393 3113 9403
      3111 9405
TIME...MOT...LOC 0849Z 250DEG 26KT 3121 9391

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:31 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Apr 4, 12:31 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 AM CDT WED APR 4 2012

.UPDATE...

I CANCELLED ALL PARISHES ALONG AND NORTH OF I20 IN SVR 138...ALSO
REMOVED CHEROKEE AND RUSK COUYNTY FROM THE WATCH. THE UPDATED TEXT
ZONE FORECAST PRODUCT HAS BEEN ISSUED.

ELEVEN

&&

PREVIOUS POINT TEMPS/POPS...
SHV  62  82  54  75  54 /  70  20  10  10   0
MLU  63  83  57  77  54 /  70  50  20  10   0
DEQ  57  75  52  72  51 /  70  30  20  10   0
TXK  59  78  54  72  52 /  70  20  20  10   0
ELD  63  81  54  74  52 /  70  30  20  10   0
TYR  58  76  56  75  56 /  70  20  10  10   0
GGG  61  78  55  75  54 /  70  20  10  10   0
LFK  63  81  57  80  57 /  70  20  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11
Hazardous weather outlook, Apr 3, 11:45 AM CDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT TUE APR 3 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL BE INCREASING OVER THE AREA
DURING THE AFTERNOON AND OVERNIGHT AS TEMPERATURES WARM AND
DISTURBANCES ALOFT MOVE ACROSS THE AREA. AN UPPER LEVEL
CLOSED LOW MOVING OVER PARTS OF TEXAS AND OKLAHOMA WILL
CONTINUE LIFTING NORTHEAST SENDING A SURFACE LOW ACROSS
OKLAHOMA...WITH ITS TRAILING DRY LINE BEING OVERTAKEN BY A
COLD FRONT. BY LATE TONIGHT THE SURFACE BOUNDARY WILL BE
NEARING A BROKEN BOW OKLAHOMA TO TYLER/LONGVIEW TEXAS LINE.
STRONG TO SEVERE STORMS WILL DEVELOP OUT AHEAD OF THE FRONT
AND WITH THE PASSAGE OF THE SYSTEM. LARGE HAIL AND HIGH AND
DAMAGING WINDS WILL REMAIN THE MAIN THREATS. LOCALLY HEAVY
RAINFALL WILL ALSO ACCOMPANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND NEAR THE FRONTAL
BOUNDARY DURING THE DAY WEDNESDAY WITH EFFICIENT RAIN PRODUCING
STORMS...AS WELL AS A CHANCE FOR LARGE HAIL AND HIGH AND DAMAGING
WINDS. BY LATE AFTERNOON AND EARLY EVENING WEDNESDAY...WITH DRY
AIR SPREADING INTO THE FOUR STATE REGION IN WAKE OF THE BOUNDARY...
SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...HAM RADIO
OPERATORS...AND STORM SPOTTERS MAY BE REQUIRED TODAY AND
OVERNIGHT...AND INTO WEDNESDAY.

23

In the hours before

Special weather statement, Apr 4, 1:06 AM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
106 AM CDT WED APR 4 2012

LAZ017-TXZ167-040700-
SABINE-
106 AM CDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 200 AM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...
IN NORTHWEST LOUISIANA...
     SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     HEMPHILL AND PINELAND...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF PINELAND...OR 18
MILES NORTHWEST OF BURKEVILLE...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

05
Local storm report, Apr 4, 1:16 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
116 AM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             11 NW LUFKIN            31.45N 94.86W
04/03/2012  E1.00 INCH       ANGELINA           TX   CO-OP OBSERVER

            HAIL 11 MILES NW LUFKIN...POWER OUT

&&

19
Special weather statement, Apr 4, 1:58 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
158 AM CDT WED APR 4 2012

TXZ152-153-166-167-040800-
NACOGDOCHES-SABINE-SAN AUGUSTINE-SHELBY-
158 AM CDT WED APR 4 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 300 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SABINE...SAN AUGUSTINE AND SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...CENTER...MACUNE...NEUVILLE...PATROON...SAN
     AUGUSTINE AND SHELBYVILLE...

AT 151 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF ETOILE...OR 22
MILES SOUTHEAST OF NACOGDOCHES...MOVING NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

05
Local storm report, Apr 4, 2:00 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 AM     HAIL             LONGVIEW                32.52N 94.76W
04/04/2012  E0.50 INCH       GREGG              TX   PUBLIC

            PEA SIZE UP TO 1/2 INCH SIZE HAIL NEAR PINE TREE ROAD AND
            SILVER FALLS ROAD

&&

25
Local storm report, Apr 4, 2:08 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
208 AM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             LONGVIEW                32.52N 94.76W
04/03/2012  E0.50 INCH       GREGG              TX   PUBLIC

            PEA SIZE UP TO 1/2 INCH SIZE HAIL NEAR PINE TREE ROAD AND
            SILVER FALLS ROAD

&&

25
Local storm report, Apr 4, 2:40 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 AM CDT WED APR 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     HAIL             11 NW LUFKIN            31.45N 94.86W
04/04/2012  E1.00 INCH       ANGELINA           TX   CO-OP OBSERVER

            HAIL 11 MILES NW LUFKIN...POWER OUT

&&

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:16 PM CDTSevere Thunderstorm WarningSHVCherokee, Marion, Rusk, Smith59 min
Apr 3, 7:33 PM CDTSevere Thunderstorm WarningSHVMarion57 min
Apr 3, 7:47 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Marion, Panola, Rusk, Smith and 1 more58 min
Apr 3, 8:19 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith56 min
Apr 3, 9:17 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk58 min
Apr 3, 10:28 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby62 min
Apr 3, 11:10 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches65 min
Apr 3, 11:34 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby86 min
Apr 4, 1:07 AM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches38 min
Apr 4, 8:30 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus60 hr
Apr 4, 9:04 AM CDTRiver Flood WarningSHVBowie, Cass, Morris7 days
Apr 4, 9:05 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus59 hr
Apr 4, 9:13 AM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston40 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.